# SDR 97ZZZX2877

- Difficulty date: June 2, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N76122
- Make and model: Cessna 140
- Aircraft serial: 10519
- Engine: Cont C8512
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Fulcrum Pin
- Part number: P16160
- Condition: Spalled
- Location: Carburetor Float
- Component: Bendix, NAS3A1
- Stage of operation: CL
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ENGINE QUIT ON TAKEOFF JUST AFTER ROTATION RESULTING IN DAMAGE TO THE AIRCRAFT.  ENGINE WAS CHECKED FOR FUEL, COMPRESSION, AND IGNITION.  ENGINE WAS STARTED AND RUN-UP.  OPERATION APPEARED TO BE NORMAL.  DISASSEMBLED CARBURETOR AND BENCH CHECKED.  FLOAT LEVEL WAS WITHIN SPECS.  ALL PASSAGES CLEAN AND OPEN.  DID FIND THE FLOAT FULCRUM PIN SPALLED.  EXPERIENCE HAS SHOWN ANY WEAR ON THIS PIN CAN CAUSE THIS TYPE OF PROBLEM.  BECAUSE OF THE VERY LIMITED MOVEMENT OF THE FLOAT LEVEL, IT IS HARD TO SAY WHAT THE FIX SHOULD BE.  PERHAPS IT NEEDS SOME ENGINEERING STUDY.  NTSB ACCIDENT NR CHI-97LA143.
